December 2018, 11(6): 1143-1167. doi: 10.3934/dcdss.2018065

First-order partial differential equations and consumer theory

1-50-1601 Miyamachi, Fuchu, Tokyo, 183-0023, Japan

Received  February 2017 Revised  June 2017 Published  June 2018

In this paper, we show that the existence of a global solution of a standard first-order partial differential equation can be reduced to the extendability of the solution of the corresponding ordinary differential equation under the differentiable and locally Lipschitz environments. By using this result, we can produce many known existence theorems for partial differential equations. Moreover, we demonstrate that such a result can be applied to the integrability problem in consumer theory. This result holds even if the differentiability condition is dropped.

Citation: Yuhki Hosoya. First-order partial differential equations and consumer theory. Discrete & Continuous Dynamical Systems - S, 2018, 11 (6) : 1143-1167. doi: 10.3934/dcdss.2018065
References:
[1]

J. Dieudonné, Foundations of Modern Analysis, Hesperides press, 2006.

[2]

P. Hartman, Ordinary Differential Equations, Birkhäuser Boston, Mass., 1982.

[3]

Y. Hosoya, On first-order partial differential equations: An existence theorem and its applications, Advances in Mathematical Economics, 20 (2016), 77-87. doi: 10.1007/978-981-10-0476-6_3.

[4]

L. Hurwicz and H. Uzawa, On the Integrability of Demand Functions, in Preference, Utility and Demand (eds. J. S. Chipman, L. Hurwicz, M. K. Richter and H. F. Sonnenschein) Harcourt Brace Jovanovich, Inc., New York, (1971), 114–148.

[5]

A. D. Ioffe and V. M. Tikhomirov, Theory of Extremal Problems, Elsevier, 1979.

[6]

W. Nikliborc, Sur les équations linéaires aux différentielles totales, Studia Mathematica, 1 (1929), 41-49. doi: 10.4064/sm-1-1-41-49.

[7]

L. S. Pontryagin, Ordinary Differential Equations, Addison-Wesley, Reading, Massachusetts, 1962.

[8]

S. Smale and M. W. Hirsch, Differential Equations, Dynamical Systems, and Linear Algebra, Academic Press, 1974.

show all references

References:
[1]

J. Dieudonné, Foundations of Modern Analysis, Hesperides press, 2006.

[2]

P. Hartman, Ordinary Differential Equations, Birkhäuser Boston, Mass., 1982.

[3]

Y. Hosoya, On first-order partial differential equations: An existence theorem and its applications, Advances in Mathematical Economics, 20 (2016), 77-87. doi: 10.1007/978-981-10-0476-6_3.

[4]

L. Hurwicz and H. Uzawa, On the Integrability of Demand Functions, in Preference, Utility and Demand (eds. J. S. Chipman, L. Hurwicz, M. K. Richter and H. F. Sonnenschein) Harcourt Brace Jovanovich, Inc., New York, (1971), 114–148.

[5]

A. D. Ioffe and V. M. Tikhomirov, Theory of Extremal Problems, Elsevier, 1979.

[6]

W. Nikliborc, Sur les équations linéaires aux différentielles totales, Studia Mathematica, 1 (1929), 41-49. doi: 10.4064/sm-1-1-41-49.

[7]

L. S. Pontryagin, Ordinary Differential Equations, Addison-Wesley, Reading, Massachusetts, 1962.

[8]

S. Smale and M. W. Hirsch, Differential Equations, Dynamical Systems, and Linear Algebra, Academic Press, 1974.

[1]

Heiko Enderling, Alexander R.A. Anderson, Mark A.J. Chaplain, Glenn W.A. Rowe. Visualisation of the numerical solution of partial differential equation systems in three space dimensions and its importance for mathematical models in biology. Mathematical Biosciences & Engineering, 2006, 3 (4) : 571-582. doi: 10.3934/mbe.2006.3.571

[2]

Wilhelm Schlag. Spectral theory and nonlinear partial differential equations: A survey. Discrete & Continuous Dynamical Systems - A, 2006, 15 (3) : 703-723. doi: 10.3934/dcds.2006.15.703

[3]

Shaoyong Lai, Yong Hong Wu, Xu Yang. The global solution of an initial boundary value problem for the damped Boussinesq equation. Communications on Pure & Applied Analysis, 2004, 3 (2) : 319-328. doi: 10.3934/cpaa.2004.3.319

[4]

Zhong Tan, Jianfeng Zhou. Higher integrability of weak solution of a nonlinear problem arising in the electrorheological fluids. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1335-1350. doi: 10.3934/cpaa.2016.15.1335

[5]

Avner Friedman, Harsh Vardhan Jain. A partial differential equation model of metastasized prostatic cancer. Mathematical Biosciences & Engineering, 2013, 10 (3) : 591-608. doi: 10.3934/mbe.2013.10.591

[6]

Dimitra Antonopoulou, Georgia Karali. A nonlinear partial differential equation for the volume preserving mean curvature flow. Networks & Heterogeneous Media, 2013, 8 (1) : 9-22. doi: 10.3934/nhm.2013.8.9

[7]

Roberto Camassa, Pao-Hsiung Chiu, Long Lee, W.-H. Sheu. A particle method and numerical study of a quasilinear partial differential equation. Communications on Pure & Applied Analysis, 2011, 10 (5) : 1503-1515. doi: 10.3934/cpaa.2011.10.1503

[8]

Frederic Abergel, Remi Tachet. A nonlinear partial integro-differential equation from mathematical finance. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 907-917. doi: 10.3934/dcds.2010.27.907

[9]

Tuhin Ghosh, Karthik Iyer. Cloaking for a quasi-linear elliptic partial differential equation. Inverse Problems & Imaging, 2018, 12 (2) : 461-491. doi: 10.3934/ipi.2018020

[10]

Ábel Garab. Unique periodic orbits of a delay differential equation with piecewise linear feedback function. Discrete & Continuous Dynamical Systems - A, 2013, 33 (6) : 2369-2387. doi: 10.3934/dcds.2013.33.2369

[11]

Masaki Hibino. Gevrey asymptotic theory for singular first order linear partial differential equations of nilpotent type — Part I —. Communications on Pure & Applied Analysis, 2003, 2 (2) : 211-231. doi: 10.3934/cpaa.2003.2.211

[12]

Kyeong-Hun Kim, Kijung Lee. A weighted $L_p$-theory for second-order parabolic and elliptic partial differential systems on a half space. Communications on Pure & Applied Analysis, 2016, 15 (3) : 761-794. doi: 10.3934/cpaa.2016.15.761

[13]

Shaoyong Lai, Yong Hong Wu. The asymptotic solution of the Cauchy problem for a generalized Boussinesq equation. Discrete & Continuous Dynamical Systems - B, 2003, 3 (3) : 401-408. doi: 10.3934/dcdsb.2003.3.401

[14]

Piotr Kowalski. The existence of a solution for Dirichlet boundary value problem for a Duffing type differential inclusion. Discrete & Continuous Dynamical Systems - B, 2014, 19 (8) : 2569-2580. doi: 10.3934/dcdsb.2014.19.2569

[15]

Li Liang. Increasing stability for the inverse problem of the Schrödinger equation with the partial Cauchy data. Inverse Problems & Imaging, 2015, 9 (2) : 469-478. doi: 10.3934/ipi.2015.9.469

[16]

Francesca Crispo, Paolo Maremonti. A remark on the partial regularity of a suitable weak solution to the Navier-Stokes Cauchy problem. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1283-1294. doi: 10.3934/dcds.2017053

[17]

Defei Zhang, Ping He. Functional solution about stochastic differential equation driven by $G$-Brownian motion. Discrete & Continuous Dynamical Systems - B, 2015, 20 (1) : 281-293. doi: 10.3934/dcdsb.2015.20.281

[18]

Tomás Caraballo, Marta Herrera-Cobos, Pedro Marín-Rubio. Global attractor for a nonlocal p-Laplacian equation without uniqueness of solution. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1801-1816. doi: 10.3934/dcdsb.2017107

[19]

Sergey P. Degtyarev. On Fourier multipliers in function spaces with partial Hölder condition and their application to the linearized Cahn-Hilliard equation with dynamic boundary conditions. Evolution Equations & Control Theory, 2015, 4 (4) : 391-429. doi: 10.3934/eect.2015.4.391

[20]

Olga Kharlampovich and Alexei Myasnikov. Tarski's problem about the elementary theory of free groups has a positive solution. Electronic Research Announcements, 1998, 4: 101-108.

2016 Impact Factor: 0.781

Metrics

  • PDF downloads (25)
  • HTML views (43)
  • Cited by (0)

Other articles
by authors

[Back to Top]